MAUDE Adverse Event Report: ARTHREX INC. ACL TR SUTURE CUTTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. ACL TR SUTURE CUTTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-4520
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.At this time, it cannot be determined how the device may have caused or contributed to the incident.An evaluation of the device cannot be performed as the device was returned to arthrex.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via medwatch letter (mw5072113) that the tip of the acl tr suture cutter broke off during exit of device from leg requiring surgery to remove the retained foreign body.No further information provided.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission to reflect new event description information plus event date change.At this time, it cannot be determined how the device may have caused or contributed to the incident.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via medwatch letter (mw5072113) that the tip of the acl tr suture cutter broke off during exit of device from leg requiring surgery to remove the retained foreign body.No further information was provided on the medwatch report.Additional information received 10/9/2017 from medwatch (mw5072113) reporter: original (b)(6) 2017 procedure was an arthroscopy of knee with semi tendonosis gracilis, anterior collateral ligament reconstruction with possible donor graft.Revision surgery was performed on (b)(6) 2017 to remove the un-retrieved fragment.

Brand Name
ACL TR SUTURE CUTTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6975626
Report Number1220246-2017-00391
Device Sequence Number1470124
Product Code LXH
UDI-Device Identifier00888867033559
UDI-Public00888867033559
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Catalogue NumberAR-4520
Device Lot Number10139041
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;